Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Cell Res. 2004 Dec;14(6):450-9.

Inducible heat shock protein 70 kD and inducible nitric oxide synthase in hemorrhage/resuscitation-induced injury.

Author information

  • Department of Cellular Injury, Walter Reed Army Institute of Research, Silver Spring, MD 20910-7500, USA. Juliann.Kiang@na.amedd.army.mil

Abstract

Inducible head shock protein 70 kD (HSP-70i) has been shown to protect cells, tissues, and organs from harmful assaults in vivo and in vitro experimental models. Hemorrhagic shock followed by resuscitation is the principal cause of death among trauma patients and soldiers in the battlefield. Although the underlying mechanisms are still not fully understood, it has been shown that nitric oxide (NO) overproduction and inducible nitric oxide synthase (iNOS) overexpression play important roles in producing injury caused by hemorrhagic shock including increases in polymorphonuclear neutrophils (PMN) infiltration to injured tissues and leukotriene B(4) (LTB(4)) generation. Moreover, transcription factors responsible for iNOS expression are also altered by hemorrhage and resuscitation. It has been evident that either up-regulation of HSP-70i or down-regulation of iNOS can limit tissue injury caused by ischemia/reperfusion or hemorrhage/resuscitation. In our laboratory, geldanamycin, a member of ansamycin family, has been shown to induce HSP- 70i overexpression and then subsequently to inhibit iNOS expression, to reduce cellular caspase-3 activity, and to preserve cellular ATP levels. HSP-70i is found to couple to iNOS and its transcription factor. Therefore, the complex formation between HSP-70i and iNOS may be a novel mechanism for protection from hemorrhage/resuscitation-induced injury.

PMID:
15625011
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Nature Publishing Group
    Loading ...
    Write to the Help Desk